MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE E8 PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE E8 PERIPHERAL IVL CATHETER
Model Number E8IVL060080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 01/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
This event was reported from the shockwave disrupt pad japan study.A shockwave e8 peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the femoropopliteal artery.The first ivl catheter used broke while attempting to insert the device.The device did not enter the patient and no pulses were delivered.A second shockwave e8 peripheral ivl catheter was used and 400 ivl pulses were successfully delivered to the target lesion.Four days post-procedure, a superficial femoral artery (sfa) acute occlusion was observed, and the patient was readmitted to the hospital.The patient reported sudden numbness and coldness in the left lower leg.Two days later, the patient underwent thrombectomy, and target lesion revascularization of the left sfa, followed by a stent placement.The principal investigator confirmed that blood flow to the lower limb improved significantly.The patient was discharged three days after.(this event was previously reported via mdr# 3015053858-2025-00110.) on (b)(6) 2026, five (5) months post index procedure, the patient was admitted to the hospital due to a report of sudden numbness and a cold sensation in the lower left leg.An angiogram revealed a separate event of superficial femoral artery (sfa) acute occlusion.The next day, the patient underwent thrombectomy, and target lesion revascularization of the left sfa.Angiograms were performed and revealed that the blood flow had improved, and the patient was discharged ten (10days) later.(the second occurrence of occlusion is being reported via mdr# 3015053858-2026-00010.) there was no additional patient sequalae reported.The clinical site determined that the second occurrence of occlusion was possibly related to the second ivl device and procedure.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.While the first ivl catheter used broke upon insertion, no ivl pulses were delivered to the patient and is therefore not related to the occlusion.There was no ivl device malfunction reported on the second or third catheter used.The cause of the occlusions could not be definitively determined based on the information available.The clinical site determined that the second occurrence of occlusion was possibly related to the second ivl catheter and possibly related to the procedure.Shockwave medical safety determined that the second occurrence occlusion was not related to the device and possibly related to the procedure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE E8 PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE E8 PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key24264441
Report Number3015053858-2026-00010
Device Sequence Number10021681
Product Code PPN
UDI-Device Identifier00195451000584
UDI-Public(01)00195451000584(17)270131(10)01B250123A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K240225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE8IVL060080
Device Catalogue NumberE8IVL060080
Device Lot Number01B250123A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT - MANUFACTURER UNKNOWN
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age54 YR
Patient SexMale
Patient EthnicityNon Hispanic